Hand and foot syndrome gefitinib

Hand and foot syndrome gefitinib

I have been taking gefitinib for over 2 1/2 years. For the last 2 days the soles of my feet have been very sore and bright red. It feels as though I have my feet in boiling water. The skin has split between 2 if my toes. My ankles and wrists are aching as well.

I think I may have hand and foot syndrome.....I am phoning my specialist nurse today....has anyone taking gefitinib experienced this.

I am moisturing lot and trying to keep my feet cool and elevated as much as possible.

5 Replies

oldestnewest
  • Hello Readhill,

    Your feet certainly look very red and angry, this must be very painful and will be causing a lot of discomfort. You are doing the right thing by contacting the team whose care you are under they will examine you and hopefully prescribe some treatment that will give you some relief.

    Symptoms of hand-foot syndrome

    include

    Redness similar to a sunburn

    Swelling

    A sensation of tingling or burning

    Tenderness or sensitivity to touch

    Tightness of the skin

    Thick calluses and blisters on the palms and soles

    Symptoms of severe hand-foot syndrome include:

    Cracked, flaking, or peeling skin

    Blisters, ulcers, or sores on the skin

    Severe pain

    Difficulty walking or using the hands

    Managing Hand and foot syndrome

    Apply ice packs wrapped in a towel or packages of frozen vegetables to the affected area(s) to help cool the burning sensation.

    Elevate your hands and feet when you're sitting or lying down.

    Pat your skin dry. Rubbing with a towel can be irritating.

    Keep your hands and feet moist by using mild skin creams. Try to pat the lotion into your skin -- rubbing it in too vigorously can cause friction.

    Wear slippers or other loose, well-ventilated shoes. Don't wear shoes that are too tight or rub on your feet.

    Stay away from harsh chemicals such as laundry detergents or cleaning products, which could make the condition worse.

    Talk to your doctor

    If you would like to talk to someone at the Helpline please don't hesitate to give us a call on our Freephone Helpline 0800 358 7200

    Kind regards,

    Roy Castle Helpline.

  • My husband has this problem and being diabetic it was a concern. He went to see the podiatrist and she put iodine patches where his heels had split . His side affects have become less now they dropped him to 30mg tablets from 40mg.

  • I have spoken to the specialist sister on the cancer unit and she has confirned that it is hand and foot syndrome. I am using aveeno cream which seems to be helping. I have had a lot if pain in my wrists and ankles. Trying arnica gel for that which seems to be soothing them a bit. The nurse recommended udder cream as a barrier cream. I have ordered some gel cooling pads and am sleeping with my feet elevated. It was just my feet but my hands are sore today. My skin isnt splitting so far apart from between two toes but I will ask about iodine patches if it does. I had never looked and the dose before but I am on 250mg a day.

  • Not sure why yours is 250mg and my husband is on 40mg seems quite a difference in dosage but as long as it keeps working on the cancer it's ok. The side effects are not good though but there is always something to help them. We got hemp cream this week as his nail beds are now becoming infected and that working

    .

    Oj5n43bOTD

  • Glad the hemp is working. I am having a 2 week break from the meds. To see if my hands and feet settle down then if they dont my oncologist will review the dose and decrease it.

    So far they arent much better but arent quite as sore.

You may also like...